Follow us on Twitter Friend us on Facebook Look for us on Google Plus Share with your Friends Print this Page
 
Saturday 1:53 CST, April 19, 2014

Topic Details

signupsmallfinal

Topic Library Item

Sentinel Event Alert, Issue 16: Mix-up Leads to a Medication Error

February 27, 2001
Download

sea 34 meds rxIn 1995, a 7-year-old boy died when he was injected with what was later discovered to be the wrong medication during routine, elective ear surgery. While this case is remembered for many reasons, most especially for the tragic and unnecessary loss of the young boy's life, it is also remembered within the health care community for the organization's--Martin Memorial Medical Center in Stuart, FL--immediate response and openness in sharing with the boy's family and, later, other health care organizations, the steps taken following the event to prevent such medication administration errors from occurring in the future.

 

 
shareslide1

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.